Alert archive / Pennsylvania / Special Marine Warnings in 2004
Special Marine Warning 46, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Jul 18, 2004, 6:14 AM EDT. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2004, 6:14 AM EDT (10:14 UTC)
- Expired
- Jul 18, 2004, 7:30 AM EDT
- In force
- 76 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jul 18, 3:20 AM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jul 18, 3:20 AM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 320 AM EDT SUN JUL 18 2004 .SYNOPSIS/OVERVIEW... OVERALL WEATHER PATTERN WILL BE DOMINATED BY A TROUGH IN THE EAST AND A STRONG RIDGE IN THE WEST. THE STRONGEST PART OF THE TROUGH ACROSS THE NORTHEAST AND MIDDLE ATLANTIC REGION WILL BE THROUGH TODAY, THEN IT WEAKENS A BIT. HOWEVER A MEAN TROUGH WILL CONTINUE TO SET UP SHOP ACROSS THE EASTERN PART OF THE COUNTRY. THIS WILL ALLOW FOR SOME UNSETTLED TIMES, ALONG WITH NEAR NORMAL TEMPERATURES THROUGH THE FORECAST PERIOD. && .SHORT TERM (TODAY THROUGH MONDAY)... WATER VAPOR IMAGERY EARLY THIS MORNING SHOWS A WELL DEFINED UPPER LOW CENTERED IN OHIO. THIS FEATURE WILL IMPACT OUR WEATHER OVER THE NEXT DAY OR TWO. LOW-LEVEL DEWPOINTS CONTINUE TO INCREASE ACROSS THE CWA, FROM WHAT THEY WERE SATURDAY EVENING, AS THE SOUTHEASTERLY FLOW STRENGTHENS A BIT OFF THE OCEAN. WHILE SOME WEAK PVA AND WAA HAS DEVELOPED SOME SHOWERS AND ISOLATED THUNDERSTORMS EARLY THIS MORNING, THE MAIN SHOW (NOW ACROSS THE DELMARVA) WILL BE ARRIVING FROM SOUTH TO NORTH THROUGH THE MORNING HOURS AND LASTING THROUGH MOST OF THIS EVENING. THIS IS LINKED TO A STRONG VORTICITY MAX THAT IS FORECAST TO EJECT NORTHWARD ON THE EASTERN SIDE OF THE UPPER LOW, ALONG WITH AN UPPER LEVEL JET STREAK. AS A SURFACE LOW TRACKS JUST TO OUR SOUTH BY LATER TODAY, A SOUTHEASTERLY LOW-LEVEL JET WILL CONTINUE TO TRANSPORT MOISTURE INTO THE REGION. RAIN WILL LIFT NORTHWARD THROUGH THE DAY AS A LARGE BAND OF PRECIPITATION. FORECAST SOUNDINGS CONTINUE TO SHOW CAPE VALUES THROUGH THE AFTERNOON NEAR 1000 J/KG. THE 00Z/18 LWX SOUNDING HAD CAPE OF 1473 J/KG WHILE THE WAL SOUNDING HAD CAPE OF 3385 J/KG. PW VALUES FROM BOTH SOUNDINGS WERE NEAR 1.4 INCHES. WITH INSTABILITY ALREADY IN PLACE, ISOLATED TO SCATTERED THUNDERSTORMS WILL BE AROUND THROUGH TODAY. AS FOR CONVECTIVE COVERAGE TODAY, STRONG DYNAMIC FORCING FOR ASCENT AHEAD OF THE SHORTWAVE TROUGH AND WITHIN THE EXIT REGION OF AN UPPER JET STREAK WILL SPREAD NORTHWARD FROM THE DELMARVA TOWARD SOUTHERN NEW ENGLAND TODAY WITH SCATTERED TO NUMEROUS THUNDERSTORMS LIKELY FOCUSED ALONG AND NORTH OF THE RETREATING WARM FRONT. LATEST MODEL GUIDANCE SUGGESTS THAT PRIMARY FACTOR LIMITING SEVERE THUNDERSTORM DEVELOPMENT WILL BE WEAK INSTABILITY OWING TO THE ANTICIPATED WIDESPREAD CLOUDS/PRECIPITATION (SPC). NOT ANTICIPATING A BIG SEVERE WEATHER THREAT TODAY, AS HEAVY RAIN IS THE MAIN CONCERN. HOWEVER STORMS CURRENTLY ACROSS THE DELMARVA REGION HAVE BEEN SHOWING SOME ROTATION. THE EVOLUTION OF CONVECTIVE DEVELOPMENT TODAY WILL BE MONITORED. OVERALL FORECAST IS IN GOOD SHAPE AND NO SIGNIFICANT CHANGES WERE MADE. NEW 00Z MODEL GUIDANCE IS IN GOOD AGREEMENT WITH PRECIPITATION MOVING FROM SOUTH TO NORTH ACROSS THE CWA TODAY INTO EARLY TONIGHT. MODEL GUIDANCE, ESPECIALLY THE ETA, IS SHOWING A DRY SLOT MOVING ACROSS THE ENTIRE REGION LATE TONIGHT AND INTO MUCH OF MONDAY AS DEFORMATION-TYPE ZONE SETS UP TO OUR NORTH AND WEST. THE 00Z GFS MEANWHILE HAS LOST ITS HUGE QPF BULLSEYES. THERE MAY BE A DRY PERIOD FOR A GOOD PART OF MONDAY, BEFORE WHATEVER IS LEFT OF THE DEFORMATION-TYPE ZONE ROTATES ACROSS THE AREA (ESPECIALLY NORTHERN ZONES) MONDAY NIGHT. GEE, THIS SOUNDS LIKE FALL OR WINTER TERMINOLOGY. && .LONG TERM (TUESDAY THROUGH SATURDAY)... AGAIN WHATEVER IS LEFT OF THE DEFORMATION-TYPE ZONE, PULLS NORTHEAST OF THE CWA EARLY TUESDAY AS THE UPPER LOW LIFTS OUT AND WEAKENS. STILL THE UPPER LEVEL TROUGH HANGS AROUND THROUGH TUESDAY AS ANOTHER SHORTWAVE DROPS INTO THE TROUGH FROM THE EASTERN GREAT LAKES. THE LOW CHC POPS (30) WE CURRENTLY HAVE GOING FOR TUESDAY AFTERNOON AND EVENING LOOKS GOOD. MEAN MIDLEVEL TROUGH LOOKS TO HANG AROUND JUST TO OUR WEST THROUGH THE LONG TERM FORECAST PERIOD. THE CONSENSUS IS THAT IT IS DIFFICULT TO PINPOINT WHEN IMPULSES WILL LIFT OUT OF THE TROUGH OR WHEN THE TROUGH ITSELF WILL COMPLETELY LIFT OUT. THEREFORE LITTLE CHANGES WERE MADE FROM WEDNESDAY TO SATURDAY. THANKS TO THE RFC, ALL THE SURROUNDING OFFICES AND SPENES (SATELLITE ANALYSIS BRANCH) FOR COLLABORATION EARLY THIS MORNING. && .MARINE... RAISING SCA THIS PACKAGE WITH DEVELOPING LOW AND WINDS STEADILY INCREASING OVER A LONG FETCH. SEAS CRITERIA WILL BE REACHED FIRST FOLLOWED BY 25 KT OR MORE. TIDAL DEPARTURES ON THE ORDER OF 1-1.5 FT WHICH WILL NOT AFFECT THIS MORNINGS HIGH TIDES BUT WILL SEND EVENING TIDES TO NEAR MINOR FLOODING. HEAVY RAIN COINCIDENT WITH THE INCOMING TIDE WILL PRODUCE STREET FLOODING ON THE BARRIER ISLANDS AND SEVERAL BLOCKS OF THE BAYFRONT. LOW TRACKS OVER MARINE AREA WHICH WILL KEEP THE TIDE UP ALTHOUGH THE WINDS WILL DIMINISH. && .AVIATION... BEST WEATHER IS WHERE IT ISNT RAINING THIS MORNING BUT SKIES WILL BE LOWERING UNDER VFR BY LATE MORNING FROM SOUTHERN AREAS AND NORTH DURING THE DAY. WIND SWEPT RAINS AND THERE WILL BE SOME DIRECTION SHEAR IN THE LOWER 2-3 THOUSAND FEET BUT NOT STRONG ENOUGH TO INDICATE WIND SHEAR ALTHOUGH WE ARE DEALING WITH A NOREASTER SETUP. && .HYDROLOGY (TODAY INTO TONIGHT)... SURFACE DEWPOINTS ON THE RISE WITH GENERALLY 65-70F ACROSS THE CENTRAL AND SOUTHERN ZONES. PW VALUES ARE STILL FORECAST TO RISE BETWEEN 1.8 AND 2.0 INCHES THROUGH THIS AFTERNOON. DEWPOINTS AT THE 850 MB LEVEL INCREASE TO NEAR 12C THIS AFTERNOON AS THE 850 MB FLOW STRENGTHENS FROM THE SOUTHEAST, ADVECTING A DECENT THETA-E RIDGE/ZONE (CURRENTLY ACROSS THE EXTREME SOUTHERN ZONES) RIGHT INTO MOST OF THE THE CWA. CONCERNED THAT RAINFALL RATES OF EMBEDDED CONVECTION GETS EASILY TO 1 TO 2+ INCHES PER HOUR. IF THIS INDEED OCCURS OVER AREAS THAT RECEIVED TREMENDOUS RAINS BACK ON MONDAY, WE WILL HAVE FLOODING ISSUES. THE WHOLE EVOLUTION OF THIS SYSTEM RESEMBLES A FALL OR EVEN WINTER TYPE SET UP. WITH A SOUTHEASTERLY LOW-LEVEL JET, ONE WOULD THINK THE HEAVIEST RAIN WOULD OCCUR NORTH AND WEST OF PHL AS MOISTURE IS ADVECTED INTO THE HIGHER TERRAIN. THIS MAY INDEED BE THE WAY THINGS TURN OUT, HOWEVER WITH THE VERY MOIST ATMOSPHERE IN PLACE, ALL AREAS SHOULD PICK UP 1 TO 3 INCHES OF RAIN THROUGH EARLY TONIGHT. AGAIN, RAINFALL RATES WILL HAVE TO BE MONITORED CLOSELY, ESPECIALLY ACROSS NEW CASTLE COUNTY IN DE, CAMDEN AND BURLINGTON COUNTIES IN NJ, AND KENT COUNTY IN DE. SOME WATERWAYS THAT ARE OF PARTICULAR CONCERN INCLUDE THE CHRISTINA RIVER, WHITE CLAY CREEK, RED CLAY CREEK, BRANDYWINE CREEK, CHESTER CREEK, NESHAMINY CREEK, ASSUNPINK CREEK, RANCOCAS CREEK AND THE COOPER RIVER. WE WILL KEEP THE FLOOD WATCH UP FOR THE SAME AREA, HOWEVER EXPAND IT NORTH TO COVER THOSE REMAINING COUNTIES. WE WILL ALSO ADD IN SALEM COUNTY, NJ AND KENT COUNTY, DE. PORTIONS OF KENT COUNTY ALSO WAS AN AREA THAT WAS HARD HIT LAST WEEK, PLUS THERE IS HEAVY RAIN CURRENTLY MOVING INTO THIS AREA. THE FLASH FLOOD GUIDANCE IS HIGHER UP ACROSS THE POCONOS AND NORTHWEST NJ (2.0-2.5 INCHES IN 1-HOUR OR 3.5-4.1 INCHES IN 6-HOURS), HOWEVER WITH HIGH RAINFALL RATES QUITE REACHABLE AND POSSIBLE ENHANCEMENT DUE TO TERRAIN EFFECTS, WE WILL BE SAFE AND EXPAND THE WATCH. THE WATCH WILL GENERALLY RUN UNTIL 6Z (2AM MONDAY). && .PRELIMINARY POINT TEMPS/POPS... MPO 69 61 74 60 / 80 80 30 30 ABE 74 63 77 63 / 80 80 30 30 RDG 75 64 78 64 / 80 80 30 30 PHL 77 67 82 66 / 80 40 30 30 12N 74 64 76 63 / 80 80 30 30 SMQ 76 65 79 64 / 80 80 30 30 TTN 76 67 80 65 / 80 80 30 30 MIV 77 68 83 67 / 80 40 30 30 N55 76 69 81 68 / 80 40 30 30 ACY 76 67 82 67 / 80 40 30 30 ILG 77 67 82 66 / 80 40 30 30 DOV 79 67 83 67 / 80 40 30 30 GED 79 67 84 68 / 80 40 30 30 && .PHI WATCHES/WARNINGS/ADVISORIES... PA...FLOOD WATCH TODAY AND TONIGHT PAZ054>055-PAZ060>62-PAZ067>071. NJ...FLOOD WATCH TODAY AND TONIGHT NJZ001-007>010-012-015-016>019. DE...FLOOD WATCH TODAY AND TONIGHT DEZ001-002. MD...FLOOD WATCH TODAY AND TONIGHT MDZ008. MARINE/OCEAN...SMALL CRAFT ADVISORY ANZ450>455. MARINE/DEL BAY...NONE. && SHORT AND LONG TERM...GORSE MARINE/AVIATION...EBERWINE HYDROLOGY...GORSE
Hazardous weather outlook, Jul 18, 5:05 AM EDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 505 AM EDT SUN JUL 18 2004 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-190900- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- 505 AM EDT SUN JUL 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY LOW PRESSURE ACROSS THE SOUTHERN APPALACHIANS TODAY WILL MOVE OFF THE MIDDLE ATLANTIC COAST TONIGHT. THIS WILL SPREAD PERIODS OF RAIN AND ISOLATED THUNDERSTORMS ACROSS THE REGION TODAY INTO TONIGHT. RAINFALL AMOUNTS SHOULD BE 1 TO 3 INCHES WITH SOME LOCALIZED HIGHER AMOUNTS. THE POTENTIAL FOR MORE FLOODING IS VERY POSSIBLE TODAY INTO TONIGHT, ESPECIALLY IN AREAS THAT WERE INUNDATED WITH THE TORRENTIAL RAINS BACK ON MONDAY OF LAST WEEK. A FLOOD WATCH IS IN EFFECT TODAY AND TONIGHT FOR A GOOD PORTION OF THE AREA. THUNDERSTORMS TODAY INTO TONIGHT ARE NOT ANTICIPATED TO BE SEVERE AT THIS TIME. THE RISK OF RIP CURRENTS WILL INCREASE TO HIGH THIS AFTERNOON DUE TO INCREASING EASTERLY WINDS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY OVER THE COURSE OF TODAY INTO TONIGHT TO REPORT HEAVY RAINFALL. GORSE
In the hours before
Special weather statement, Jul 18, 12:25 AM EDT, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1225 AM EDT SUN JUL 18 2004 .SHOWERS AND THUNDERSTORMS ACCOMPANIED BY HEAVY RAIN AND FREQUENT LIGHTNING MOVING THROUGH THE AREA. DEZ001>004-MDZ012-015-019-020-180717- CAROLINE MD-DELAWARE BEACHES DE-INLAND SUSSEX DE-KENT MD-KENT DE- NEW CASTLE DE-QUEEN ANNES MD-TALBOT MD- 1225 AM EDT SUN JUL 18 2004 ...RADAR WAS TRACKING AN AREA OF SHOWERS AND THUNDERSTORMS THAT WERE ACCOMPANIED BY HEAVY DOWNPOURS AND FREQUENT LIGHTNING. THESE STORMS MAY PRODUCE RAINFALL OF ONE TO TWO INCHES AN HOURS AS THEY MOVE THROUGH EARLY THIS MORNING. THE HEAVIEST RAIN WAS FALLING OVER CAROLINE COUNTY MARYLAND AND ADJACENT SUSSEX COUNTY DELAWARE. THE SHOWERS WERE MOVING TO THE NORTHEAST AT 15 TO 20 MPH. STREET FLOODING IS POSSIBLE AS THESE STORMS MOVE OVER THE REGION OVER THE NEXT COUPLE OF HOURS. A FLOOD WATCH CONTINUES FOR PARTS OF THE REGION INCLUDING NEW CASTLE COUNTY DELAWARE AND CECIL COUNTY MARYLAND. EBERWINE
Special weather statement, Jul 18, 2:50 AM EDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 250 AM EDT SUN JUL 18 2004 .HEAVY RAIN SPREADING NORTH INTO DELAWARE AND SOUTH JERSEY. DEZ001>004-MDZ008-012-015-020-NJZ016-021-023-180944- CAPE MAY NJ-CAROLINE MD-CECIL MD-CUMBERLAND NJ-DELAWARE BEACHES DE- INLAND SUSSEX DE-KENT MD-KENT DE-NEW CASTLE DE-QUEEN ANNES MD- SALEM NJ- 250 AM EDT SUN JUL 18 2004 ...RADAR SHOWED AN AREA OF VERY HEAVY SHOWERS MOVING NORTH ALONG THE EASTERN SHORE OF MARYLAND, INTO CENTRAL AND SOUTHERN DELAWARE, AND INTO SOUTH NEW JERSEY. THE SHOWERS WERE MOVING TO THE NORTHEAST AT 15 TO 20 MPH. THE RAINFALL RATE DETERMINED FROM THE DOPPLER RADAR WAS ON THE ORDER OF 1.25 TO 1.50 INCHES PER HOUR. THE AREA WILL CONTINUE TO MOVE TO THE NORTHEAST OVER THE NEXT COUPLE OF HOURS AND MAY BRING ISOLATED RAINFALL AMOUNTS TO 2 INCHES AS IT PASSES THROUGH. STREET AND HIGHWAY FLOODING WILL OCCUR AND MOTORISTS ARE ADVISED NOT TO DRIVE THROUGH FLOODED HIGHWAY. AND DO NO DRIVE AROUND ANY BARRIERS OR BARRICADES THAT ARE ACROSS THE ROADS. FLOOD WATCHES CONTINUE FOR A LARGE PART OF THE REGION AS MORE RAIN...HEAVY AT TIMES MOVE INTO THE REGION LATER THIS MORNING AND INTO THE NIGHTTIME HOURS. EBERWINE
Special weather statement, Jul 18, 5:52 AM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 552 AM EDT SUN JUL 18 2004 .MORE HEAVY RAIN ON THE WAY TODAY AS LOW PRESSURE DEVELOPS OVER THE APPALACHIANS AND BEGINS TO MOVE NORTHEAST DURING THE DAY. DEZ003-004-MDZ012-015-019-020-NJZ013-014-020>023-027-181541- ATLANTIC NJ-CAPE MAY NJ-CAROLINE MD-CUMBERLAND NJ- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-INLAND SUSSEX DE-KENT MD- OCEAN NJ-QUEEN ANNES MD-SOUTHEASTERN BURLINGTON NJ-TALBOT MD- WESTERN MONMOUTH NJ- 552 AM EDT SUN JUL 18 2004 ...SOME AREAS HAVE RECEIVED AS MUCH AS 2.0 TO 2.5 INCHES OF RAIN EARLY THIS MORNING WHILE OTHER AREAS HAVE RECEIVED LESS THAN A HALF INCH... LOW PRESSURE DEVELOPING OVER THE SOUTHERN APPALACHIANS WILL MOVE NORTHEAST TODAY INTO TONIGHT SPREADING MORE RAIN AND OCCASIONAL THUNDERSTORMS NORTH ALONG THE COASTAL PLAIN. FLOOD WATCHES HAVE BEEN POSTED FOR PARTS OF NORTHEAST MARYLAND, DELAWARE, NEW JERSEY AND PENNSYLVANIA. THE COUNTIES OF KENT, QUEEN ANNES, CAROLINE AND TALBOT ARE NOT IN THE FLOOD WATCH BUT THERE WILL BE SOME STREET AND HIGHWAY FLOODING TODAY. SUSSEX COUNTY DELAWARE AND CAPE MAY, CUMBERLAND, ATLANTIC, OCEAN, SOUTHEAST BURLINGTON AND MONMOUTH DID NOT RECEIVE AS MUCH RAIN THIS WEEK COMPARED TO OTHER AREAS AND ARE ALSO NOT IN THE WATCH AREA. NEVERTHELESS RAIN IS EXPECTED TO BECOME HEAVY TODAY AND IT WILL CAUSE STREET AND HIGHWAY FLOODING. RESIDENTS OF SHORE AND BAY COMMUNITIES ARE LIKELY TO SEE FLOODING AS A RESULT OF THE INCOMING TIDE COINCIDENT WITH THE HEAVY RAIN FALLING. RESIDENTS ARE URGED NOT TO DRIVE THROUGH FLOOD WATERS OR DRIVE AROUND BARRIERS OR BARRICADES ALREADY IN PLACE. THE HEAVIEST RAIN WILL BE ENDING FROM SOUTH TO NORTH DURING THE LATE AFTERNOON AND EVENING. && EBERWINE
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 6:14 AM EDT | Special Marine Warning | PHI | 76 min | |
| Jul 18, 1:05 PM EDT | Severe Thunderstorm Warning | PHI | Bucks | 40 min |
| Jul 18, 1:14 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Mercer | 61 min |
Nearby
Special Marine Warnings in Pennsylvania, 2004Every special marine warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.